Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child taken paracetamol, lanzol, and meftil for viral fever. Do these medicines cause drowsiness?

my son who was suffering from viral fever since last saturday. the doctor has recommended the following medicines. 1. paracetamol 2. lanzol 15 3. meftil tablet today also he took the above dose. one thing which he submit that he is feeling sleepy after taking these medicine. so i want to know whether this medicine has some impact on sleeping. thanking you
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Mahesh,

The drugs prescribed to your son are as follows:

1.     Paracetamol:
a.     It is a non-opioid analgesics (pain – killer) and antipyretic (anti – fever)
b.     Usually Paracetamol is quite safe drug.
c.     It usually does not causes drowsiness

2.     Lanzol:
a.     Content – Lansoprazole
b.     It is a antacid and antiulcerant (prevents gastric ulcer)
c.     Usually it is quite safe sometimes it causes dizziness but that is rare.
d.     Other rare side effects of Lanzol are diarrhoea, abdominal pain, nausea, constipation, and headache.

3.     Meftil (I think you mean MEFTAL correct me if I am wrong):
a.     Content: Mefenamic acid
b.     It is non-steroidal anti inflammatory drug
c.     It sometimes causes drowsiness.
d.     Other side effects of Meftal are abdominal pain, constipation, diarrhoea, nausea, GI ulcers; oedema; bronchospasm; headache etc.

So the drowsiness experienced by your son is most probably due to Meftal and less likely to Lanzol. Be rest ashore that these are mild side effects of the drug.

Hope that answers your concern, kindly revert if you need any additional information.

Wishing your son a fast recovery.

Take Care ☺
Answered: Sun, 14 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor